# SDR 97ZZZX4013

- Difficulty date: August 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2FOR
- Make and model: Doug DC-9-83
- Engine: Pwa JT8D217C
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Hpt And Lpt
- Part time: 23,744 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING TAKEOFF, ENGINE EXPERIENCED A CONTAINED FAILURE ON THE HPT AND LPT INCLUDING SEPARATION OF THE EXHAUST CONE.  DURING INVESTIGATION, NUMEROUS PIECES OF THE TURBINE WERE FOUND IN THE ENGINE EXHAUST AREA AND RUNWAY.  A METALLURGICAL EXAMINATION IS BEING ACCOMPLISHED BY PW FIELD REP.  AN ENGINE BORESCOPE WAS ACCOMPLISHED A WEEK PRIOR TO FAILURE, NO DAMAGE REPORTED DURING THIS INSPECTION.  ENGINE IS SCHEDULED FOR TEAR-DOWN AND CAUSE OF FAILURE WILL BE PROVIDED TO THE FAA.
